Should I stick out side affects of Loestrin pill

Patient

Q: Hello, I have been taking the pill Loestrin20 for a month now, I am suffering from serious mood swings, anxiety, crying for no reason. I used to take it two years ago with no side affects whatsoever. I am reluctant to come off it as I have only been on it one month but I don't know if myself or my boyfriend can handle these side effects for much longer. It is affecting my work and my relationship. Could you please advise? Thanks

Doctor

A:   In general OCP's can lead to mood swings and mood changes. This is usually due to the progesterone component in the medication. You could keep trying the pill for another one month and the side effects would tend to decrease however since your personal life is getting affected by this I advice that you change to another OCP which has a higher estrogen level and a slightly lower progesterone component and will act in the same way as loestrin. Consult your GP for a change in OCP medication. All the best.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews